MDJunction - People Helping People
 
Ask a Question
06/09/2009 07:17 AM

Abilify?

rkross6
Posts: 9
Member

Hello all!

I am new to the group, new to the diagonoses. I am currently on Abilify, have been for a month now. I go to my doc tomorrow for a check up and this med is not working. I feel like a zombie. It is really hard for me to function. I am jittery, and I am not comfortable. Has anyone else felt like this? I am not sure about this med. I am still having mood swings, a lot of them, but they are more in control. If that makes sense. It is very frustrating that this med is not working. So if someone could help me figure this out, that would be great.

Thanks.

Reply

06/09/2009 07:33 AM
taurus
taurusPosts: 2893
Senior Member

Welcome to the group, I take Abilify and I don't remember what side affects I had because it's been awhile. I usually give the side affects about 2 months than if I can't handle them I tell my pdoc and he changes them. Usually most bipolar people are on 3-4 meds for different symptoms. It may not be the abilify you may just need another med. Just call you pdoc and explain what your symptoms are and he/she will help you. They usually treat one symptom at a time to be safe. I know it's frustrating and it takes alot of patience. But you will get better.

06/09/2009 08:24 AM
niecy440

I'm sorry the Abilify doesn't seem to be working for you. Are you on an anti-depressant with it? I know it usually goes along with one. I really didn't have any side effects with it, except for weight gain and that is not the case for everybody. Abilify has helped my extreme mood swings and I have been on it and prozac for two years now. I find i'm very stable with Abilify. This has been the best medicine i have been on so far. I hope that maybe you just need a stronger doseage or an anti-depressant to go along with it. Because I feel more stable on Abilify then I have ever felt. Anyhow I 'm glad you are going to your doctor tomorrow,let us know what he says about the Abilify not helping you. Welcome to the group.

06/09/2009 08:55 AM
rkross6
Posts: 9
Member

I have heard that it is one of the best out there, but I am not sure these symptoms are normal or not. I was hoping that it would work, just it seems like it is not. I am not on anything else, I was on a half dose, and when I uped it seems like I got worse. Which is very frustrating. I wish it would work. I am tired of the mood swings. I had them very fast and very often without anything, but now it seems like the justs are less severe. How fast did you see it helping? My body is very sensitive to medication, so I wonder if I just cut it in half again and do something else if it will help. I do not know, I will see what the doc has to say tomorrow.

06/09/2009 09:20 AM
TripleThreat
TripleThreat  
Posts: 4743
VIP Member

I am on abilify and it has worked wonders for me. No side effects at all. Everyone is different. What works for one may not work for another. Have you tried any other meds? It make take a few trial and errors to get the right med for you. Dont give up.

06/09/2009 09:26 AM
uppitywoman
uppitywoman  
Posts: 42739
VIP Member
I'm an Advocate

I am currently on Abilify and it's been working great. I'm sorry you've not had a good experience. I will say that starting at 10 mg was too high and I did get sick, but cutting back to 5 and gradually getting back up to 10 has worked just fine.

06/09/2009 09:51 AM
rkc1964
rkc1964Posts: 252
Member

Everybody is different in how they react to meds and I am sensitive to a lot of meds but I started abilify last week and took it for 5 days and I have been off of it for 3 days. In the second day I became so angry that I was lashing out very harshly to my husband and kids - I thought I was just having a bad day. By the 3rd day I was thinking of stabbing everybody in the house because I was just so mad and angry for what I don't know. I began refering to my husband and kids as dumb ass's and called them stupid and told them to go to hell and I did this over and over for 4-5 days. I have never been a mean person and I never get upset with my family for more then a minute or two, so the root of the behavior was puzzling. After 5 days of hell in my house my husband put 2 and 2 together and thought of the abilify. It was stopped 3 days ago and things seem so much more like my normal life it's hard for me to think of that evil crazy person that came out for several days. Just not the drug for me......

06/09/2009 09:57 AM
rkross6
Posts: 9
Member

I am begining to feel hopful that i am not alone on the quest. Thanks guys. I am hoping that trying a new med will help. I started on 10mg and then uped it to 20 mg. It just is hard to know what is right and my doctor is hard to get into. Are there very many other options? I am hoping that I don't have to go on Lithium. I do not know what others are out there.

I am just so discouraged.


06/09/2009 03:07 PM
mechjockusa
mechjockusa  
Posts: 2775
Senior Member

When I was on Abilfy, due to weight they severely overdosed me. I was a bed commando for about three weeks till I saw doc again. Abilify also messed with a tumor I have in the base of my brain so they moved me off it.

06/09/2009 03:16 PM
dvhantiques
Posts: 62
Member

Abilify is an antipsychotic which the doc recommended for my daughter paranoia, he just upped the dose to 15mg. Can abilify be a mood stabilizer also?

Deb

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved